Electronic Journal of Probability

A general Doob-Meyer-Mertens decomposition for g-supermartingale systems

Bruno Bouchard, Dylan Possamaï, and Xiaolu Tan

Full-text: Open access

Abstract

We provide a general Doob-Meyer decomposition for $g$-supermartingale systems, which does not require any right-continuity on the system, nor that the filtration is quasi left-continuous. In particular, it generalizes the Doob-Meyer decomposition of Mertens [36] for classical supermartingales, as well as Peng’s [41] version for right-continuous $g$-supermartingales. As examples of application, we prove an optional decomposition theorem for $g$-supermartingale systems, and also obtain a general version of the well-known dual formulation for BSDEs with constraint on the gains-process, using very simple arguments.

Article information

Source
Electron. J. Probab., Volume 21 (2016), paper no. 36, 21 pp.

Dates
Received: 2 September 2015
Accepted: 25 April 2016
First available in Project Euclid: 2 May 2016

Permanent link to this document
https://projecteuclid.org/euclid.ejp/1462192627

Digital Object Identifier
doi:10.1214/16-EJP4527

Mathematical Reviews number (MathSciNet)
MR3508683

Zentralblatt MATH identifier
1343.60050

Subjects
Primary: 60H99: None of the above, but in this section

Keywords
Doob-Meyer decomposition non-linear expectations backward stochastic differential equations

Rights
Creative Commons Attribution 4.0 International License.

Citation

Bouchard, Bruno; Possamaï, Dylan; Tan, Xiaolu. A general Doob-Meyer-Mertens decomposition for g-supermartingale systems. Electron. J. Probab. 21 (2016), paper no. 36, 21 pp. doi:10.1214/16-EJP4527. https://projecteuclid.org/euclid.ejp/1462192627


Export citation

References

  • [1] D.P. Bertsekas and S.E. Shreve. Stochastic optimal control: the discrete time case, volume 139. Mathematics in Science and Engineering, 1978.
  • [2] B. Bouchard, R. Élie, and L. Moreau. Regularity of BSDEs with a convex constraint on the gains-process. Bernoulli, forthcoming.
  • [3] B. Bouchard, R. Élie, and A. Réveillac. BSDEs with weak terminal condition. The Annals of Probability, 2(43):572–604, 2015.
  • [4] B. Bouchard, D. Possamaï, X. Tan, and C. Zhou. A unified approach to a priori estimates for supersolutions of BSDEs in general filtrations. arXiv:1507.06423, 2015.
  • [5] Ph. Briand, B. Delyon, Y. Hu, E. Pardoux, and L. Stoica. $L^p$ solutions of backward stochastic differential equations. Stochastic Processes and their Applications, 108(1):109–129, 2003.
  • [6] Ph. Briand, B. Delyon, and J. Mémin. On the robustness of backward stochastic differential equations. Stochastic Processes and their Applications, 97(2):229–253, 2002.
  • [7] Z. Chen and S. Peng. A general downcrossing inequality for $g$-martingales. Statistics & Probability Letters, 46(2):169–175, 2000.
  • [8] X. Cheng and F. Riedel. Optimal stopping under ambiguity in continuous time. Mathematics and Financial Economics, 7(1):29–68, 2013.
  • [9] S.N. Cohen and R.J. Elliott. Existence, uniqueness and comparisons for BSDEs in general spaces. The Annals of Probability, 40(5):2264–2297, 2012.
  • [10] F. Coquet, Y. Hu, J. Mémin, and S. Peng. Filtration-consistent nonlinear expectations and related $g$-expectations. Probability Theory and Related Fields, 123(1):1–27, 2002.
  • [11] J. Cvitanić, I. Karatzas, and H. M. Soner. Backward stochastic differential equations with constraints on the gains-process. The Annals of Probability, 26(4):1522–1551, 1998.
  • [12] C. Dellacherie and P.A. Meyer. Probabilities and potential. Math. Studies, (29), 1978.
  • [13] C. Dellacherie and E. Lenglart. Sur des problèmes de régularisation, de recollement et d’interpolation en théorie des processus. In Séminaire de Probabilités de Strasbourg XVI, pages 298–313. Springer, 1982.
  • [14] J.L. Doob. Classical potential theory and its probabilistic counterpart. New York: Springer, 1983.
  • [15] S. Drapeau, G. Heyne, and M. Kupper. Minimal supersolutions of convex BSDEs. The Annals of Probability, 41(6):3973–4001, 2013.
  • [16] S. Drapeau, G. Heyne, and M. Kupper. Minimal supersolutions of BSDEs under volatility uncertainty. Stochastic Process. Appl. 125(8):2895–2909, 2015.
  • [17] N. El Karoui. Les aspects probabilistes du contrôle stochastique. Ecole d’Eté de Probabilités de Saint-Flour 1979, Lectures notes in Math., 876, 73–238, 1981.
  • [18] N. El Karoui and S.-J. Huang. A general result of existence and uniqueness of backward stochastic differential equation, volume 364, pages 27–36. eds:El Karoui, N. and Mazliak, L., Pitman Research Notes in Mathematics, 1997.
  • [19] N. El Karoui, C. Kapoudjian, E. Pardoux, S. Peng and M.-C. Quenez. Reflected Solutions of Backward SDE’s, and Related Obstacle Problems for PDE’s. The Annals of Probability, 25(2), 702–737, 1997.
  • [20] N. El Karoui and M.-C. Quenez. Dynamic programming and pricing of contingent claims in an incomplete market. SIAM Journal on Control and Optimization, 33(1):27–66, 1995.
  • [21] H. Föllmer and Yu. Kabanov. Optional decomposition and Lagrange multipliers. Finance and Stochastics, 2(1):69–81, 1998.
  • [22] M. Grigorova, P. Imkeller, E. Offen, Y. Ouknine and M.-C. Quenez. Reflected BSDEs when the obstacle is not right-continuous and optimal stopping. arXiv:1504.06094, 2015.
  • [23] S.Hamadǹe. Reflected BSDEs with Discontinuous Barrier and Application, Stochastics and Stochastic Reports, 74(3–4):571–596, 2002.
  • [24] S. Hamadène and Y. Ouknine. Reflected backward SDEs with general jumps. Theory of Probability and its Applications, 60(2):357–376, 2015.
  • [25] G. Heyne, M. Kupper, and C. Mainberger. Minimal supersolutions of BSDEs with lower semicontinuous generators. In Annales de l’Institut Henri Poincaré, Probabilités et Statistiques, 50:524–538, Institut Henri Poincaré, 2014.
  • [26] Y. Hu, J. Ma, S. Peng, and S. Yao. Representation theorems for quadratic $f$-consistent nonlinear expectations. Stochastic Processes and their Applications, 118(9):1518–1551, 2008.
  • [27] D.O. Kramkov. Optional decomposition of supermartingales and hedging in incomplete security markets. Probability Theory and Related Fields, 105:459–479, 1996.
  • [28] T. Klimsiak. BSDEs with monotone generator and two irregular reflecting barriers. Bulletin des Sciences Mathématiques, 137(3):268–321, 2013.
  • [29] T. Klimsiak. Reflected BSDEs with monotone generator. Electron. J. Probab, 17(107):1–25, 2014.
  • [30] T. Klimsiak. Reflected BSDEs on filtered probability spaces. Stochastic Process. Appl. 125(11):4204–4241, 2015.
  • [31] T. Kruse and A. Popier. BSDEs with jumps in a general filtration. arXiv:1412.4622, 2014.
  • [32] E. Lenglart. Tribus de Meyer et théorie des processus. Séminaire de probabilité, 14:500–546, 1980.
  • [33] J. Ma and S. Yao. On quadratic $g$-evaluations/expectations and related analysis. Stochastic Analysis and Applications, 28(4):711–734, 2010.
  • [34] A. Matoussi, L. Piozin, and D. Possamaï. Second-order BSDEs with general reflection and game options under uncertainty. Stochastic Processes and their Applications, 124(7):2281–2321, 2014.
  • [35] A. Matoussi, D. Possamaï, and C. Zhou. Second-order reflected backward stochastic differential equations. The Annals of Applied Probability, 23(6):2420–2457, 2013.
  • [36] J.-F. Mertens. Théorie des processus stochastiques généraux applications, aux surmartingales. Probability Theory and Related Fields, 22(1):45–68, 1972.
  • [37] P.-A., Meyer. Une majoration du processus croissant naturel associé à une surmartingale, Séminaire de probabilités $($Strasbourg$)$, 2:166–170, 1967.
  • [38] M. Nutz. Robust superhedging with jumps and diffusion. Stochastic Processes and their Applications, 125(12):4543–4555, 2015.
  • [39] E. Pardoux. Backward stochastic differential equations and viscosity solutions of systems of semilinear parabolic and elliptic PDEs of second order. In Stochastic Analysis and Related Topics VI, pages 79–127. Springer, 1998.
  • [40] S. Peng. Backward SDE and related $g$-expectation. In: El Karoui, N., Mazliak, L. (eds.), Pitman Research Notes in Mathematics Series,, (364):141–159, 1997.
  • [41] S. Peng. Monotonic limit theorem of BSDE and nonlinear decomposition theorem of Doob-Meyer’s type. Probability Theory and Related Fields, 113(4):473–499, 1999.
  • [42] S. Peng and M. Xu. Reflected BSDE with a constraint and its applications in an incomplete market. Bernoulli, 16(3):614–640, 2010.
  • [43] D. Possamaï. Second-order backward stochastic differential equations under a monotonicity condition. Stochastic Processes and their Applications, 123(5):1521–1545, 2013.
  • [44] D. Possamaï and X. Tan. Weak approximation of 2BSDEs. The Annals of Applied Probability, 25(5):2535–2562, 2015.
  • [45] D. Possamaï and C. Zhou. Second order backward stochastic differential equations with quadratic growth. Stochastic Processes and their Applications, 123(10):3770–3799, 2013.
  • [46] R. T. Rockafellar. Integral functionals, normal integrands and measurable selections. In Nonlinear Operators and the Calculus of Variations, volume 543 of Lecture Notes in Math., pages 157–207, Springer, Berlin, 1976.
  • [47] R.T. Rockafellar. Convex analysis, volume 28. Princeton University Press, 1997.
  • [48] H. M. Soner, N. Touzi, and J. Zhang. Wellposedness of second order backward SDEs. Probability Theory and Related Fields, 153(1–2):149–190, 2011.
  • [49] H. M. Soner, N. Touzi, and J. Zhang. Dual formulation of second order target problems. The Annals of Applied Probability, 23(1):308–347, 2013.